Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes acidic feeling in throat after taking Amoxicillin?

Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3488 Questions

default
Posted on Fri, 22 Aug 2014 in General Health
Question: i was taking amoxicillin 500mg 3 times a day for tooth infection, now i have white tongue ive been having acidic throat, im gassy, no matter what i eat i get real gassy, i feel weak like my knees are going to give out and my body feels heavy i have itchy skin and i got a bump on my arm that looks like a bug bite and rash together and the tip of my finger nails behind were i clip them is a clear white
doctor
Answered by Dr. Suresh Heijebu 7 hours later
Brief Answer:
24Hr pH study and Endoscopy will be diagnostic.

Detailed Answer:
Hi Sir,

I have carefully read your query, understand your concern ,and would like to clarify the same.

As per your clinical history,your symptoms largely suggest "GASROESOPHAGEL REFLUX DISEASE-GERD" which is caused due to regurgitation of stomach acid back into food pipe leading to so called acidic throat and bloating sensation. This condition can be diagnosed with the help of 24 hour pH study and an upper GI endoscopy. I treat this condition with drugs called proton pump inhibitors example Pantoprazole.

Regarding the white tongue, it is most likely to be a fungal infection called Oral Candidiasis or Thrush. The cause is most likely antibiotic usage. I will start flucanazole 150mg to help it clear faster.

Besides insect bites, other condition that I would consider to explain the rash is drug induced (antibiotic) rash. If the rashes spread further, you may need to change antibiotics. In the meanwhile, I would start you on antihistaminics like Levocetrizine.

Weakness in knees and white nails may be part of infection. However I would order complete blood counts to rule out anemia in this case.

In short, multiple symptoms that you describe may be linked to each other. I suggest you visit your treating doctor and discuss about my opinions. If they feel it appropriate, the aforementioned drugs should be started.

I hope and wish this info is quite useful and convincing to you.
Kindly rate my answer as a means of your valuable feedback.
Thank you,
Take care.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Suresh Heijebu 3 hours later
thank you very much and thank you for taking the time out of your day to read and answer my concerns
doctor
Answered by Dr. Suresh Heijebu 5 hours later
Brief Answer:
kindly rate my answer

Detailed Answer:
Thanks for your appreciation.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh